Friday, March 27, 2015

Confession update

Wednesday was the worst day. The withdrawal symptoms (which are primarily all in my head) were awful. I made it all the way to 2:33 am Thursday morning before I broke down and took one spray in each nostril. This helped me get at least 3.5 hours sleep.

Yesterday was waaay better. I went all day with little congestion. Taking the sinus pills help and I'm weaning myself off. Last night, I made it to midnight and took one spray in one nostril (the right one) and slept fine all night.

I averaged 10 to 20 sprays throughout a 24-hour period. If I had a cold, it wasn't unusual to snort my way through an entire bottle of Drixoral in three days.

I've now been warned to be careful with Tylenol Cold and Sinus as too much of it, or a reliance on it,can cause liver failure. Lovely.

It's been suggested I switch to Sudafed. I think I should try after today to go completely cold turkey.

Wish me luck!


Squiggles said...

Good Luck!

It ain't easy, but you can do it.

And really? Tylenol Cold & Sinus can lead to liver failure? I would have thought you would need to OD on the stuff for it to do something so drastic.

C.J. Smith said...

Excessive use, meaning 8 pills daily for 3 days or more can lead to liver damage. So said someone in an email to me who claimed to be a nurse.

Bicky said...

Good luck.

Excessive use of any OTC medication can cause other issues. Too much Motrin can damage the kidneys, I've been told.

Nora1968 said...

I can vouch for too much Tylenol generally = liver issues. Years ago I was in a super-stressed job and ate Tylenol ES like candy. Started to feel really deathly - think major flu symptoms & zero energy...not normal for a healthy 20-something - and it wouldn't go away. Dr did various tests including liver function. If the standard reading is, say, 20 mine was 250. Haven't touched Tylenol since!